66958members
353365posts
cancel
Showing results for 
Search instead for 
Did you mean: 

High ferritin & low iron

1 REPLY 1
Highlighted
Member

Re: High ferritin & low iron

Hello Ruthie2

 

Thank you for your post.

 

It’s not possible to say what the possible cause of your high ferratin and low iron level might be due to. Someone’s full blood count levels usually fully recover about 4-6 weeks after finishing their chemotherapy, but can take longer in some people.

 

Low iron levels can cause various symptoms; I wonder if you are feeling unwell at the moment, such as feeling fatigued or short of breath. You mentioned you have had the tests done through Thriva. If your GP or hospital treatment team are not yet aware of these blood results, we would suggest letting them know as soon as you can. They may want to repeat the blood test or make an appointment to see you to find out the possible cause and see if some treatment might be needed.

 

Do call our Helpline if you would like to talk this through or have any further questions. Your call will be confidential and the number is free from UK landlines and all mobile networks.

 

The number is 0808 800 6000 (Text relay prefix 18001).

 

Our opening hours are Monday to Friday 9am - 4pm and 9am -1pm on Saturday. Out of hours you can leave a message and we will call you back when we next open.

 

Best wishes

 

Teresa

 

Breast Cancer Now Nurse

 

Please read the Ask Our Nurses disclaimer  Full details on how we collect and use your data can be found in our Privacy Policy

 

This thread will now be closed from further replies. If you have any additional questions or would like to provide feedback, please start a new thread.

Highlighted
Member

High ferritin & low iron

Hi, sorry about the trivial post but I wonder if you tell me whether a so called high ferritin level (232u/gl) and low iron level (3 u/mol) is as a result of chemotherapy which was finished last October?

the tests were done through Thriva.

just so I don’t bother the docs unnecessarily. 
many thanks